MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PARTIAL ARTICULAR SURFACE RIGHT MEDIAL SIZE E 9 MM THICKNESS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PARTIAL ARTICULAR SURFACE RIGHT MEDIAL SIZE E 9 MM THICKNESS; PROSTHESIS, KNEE
Model Number 42-5282-005-09
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Damage to Ligament(s) (1952); Pain (1994); Swelling/ Edema (4577)
Date of Event 03/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: partial femur cemented size 7 right medial: catalog#42558000702, lot#64616893; partial tibial cemented size e right medial: catalog#42538000502, lot#64830190.Report source: foreign: (b)(6).Multiple mdr reports have been filed for this event.Please see associated reports: 0001825034-2022-00097; 0001825034-2022-00098.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported via a clinical study that a patient underwent an initial partial right knee procedure.During the trial reduction, the patient sustained an anterior cruciate ligament injury.The patient remained in the hospital for three days.At the time of this report, no additional medical intervention has been reported and the final outcome is unknown.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
It was reported via a clinical study that a patient underwent an initial partial right knee procedure.During a distal femoral osteotomy, the patient sustained an anterior cruciate ligament injury as a result of a saw blade injury.The injury was noticed later during trial reduction.The patient remained in the hospital for three days and received a corticosteroid injection at three months post op.Patient is noted as improving at six months and the injury is tolerated.All products remain implanted.A twelve month follow-up is pending.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation is complete, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported via a clinical study that a patient underwent an initial partial right knee procedure.During a distal femoral osteotomy, the patient sustained an anterior cruciate ligament injury as a result of a saw blade injury.The injury was noticed later during trial reduction.The patient remained in the hospital for three days and received a corticosteroid injection at three months post op for persistent pain and swelling.Patient is noted as improving at six months and the injury is tolerated with occasional pain.All products remain implanted.A twelve month follow-up is pending.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h6; h10.Visual and dimensional evaluations could not be performed as no product was returned nor were pictures provided.The root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device; therefore, a review of the device device history records will not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: partial acl injury when performing distal femoral osteotomy, hospital stay 3 days.Investigation results concluded that the reported event can be attributed to the intra-op complication and is not device related.An acl injury can cause pain, swelling, and make it difficult for a patient to bear weight and takes time to heal.Sources vary however an injury can take 6 to 9 months or longer to heal.The symptoms experienced by the patient following the known event are likely associated with the acl injury as the device has not been revised and the patient is slowly improving.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PARTIAL ARTICULAR SURFACE RIGHT MEDIAL SIZE E 9 MM THICKNESS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13283137
Report Number0001825034-2022-00099
Device Sequence Number20057628
Product Code HSX
UDI-Device Identifier00880304818248
UDI-Public(01)00880304818248(17)250228(10)64660637
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161592
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number42-5282-005-09
Device Catalogue Number42528200509
Device Lot Number64660637
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer01/20/2022
02/20/2022
02/20/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date02/11/2022
03/10/2022
06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexMale
Patient Weight99 KG